View Full Version : Am I going through Xanax withdrawal???


Noble nom nom
08-27-11, 02:00 PM
Please help. I'm freaking out a bit. I've been trying to taper off (a lot faster than I would like) because I started seeing a new psychiatrist on campus who does not want to continue prescribing the medications.

So here is my dosages. I have been at 2-2.5 mg at night for past two months.
Then went down to 2mg on the 8/17th. On Thursday (8/25) I went down to 1 mg because the new physician just told me that he is not gonna give me a script for it. As of now, I only have 5.75 mg left.

On a side note: I told him I was tapering down, but I wanted to do it slowly because I heard it can induce seizures. I requested another 15 days script, so I can cut at a reasonable pace.

These are the symptoms I am feeling:
- menstrual cycle irregularity (I'm on bc and I wasn't supposed to get it for another week and half, but it started Tuesday)
- excessive cramping and discomfort
- I feel shaky
- body feels sore/detached. Muscles are aching.
- headaches or migraine since last night. Feels like the head ache is a
- dry mouth
- Nausea
- eyes burn. Are very dry now, but were really watery last night.
- Excessive sweating. Fan and A/c are on and I'm just sitting in bed.
- lethargic.
- restless
- loss of appetite
- I just feel horrible all around. I thought I was coming down with a cold or something last night, but now I know its something else because its coming on strong and the head ache hasn't eased up.


Just additional information, my other medications I'm on are:
Adderall (30 mg/day [15 in morn/15 in afternoon])
Citralopram (40 mg in morning)
Lamotrigine (100 mg at night)
Sprintec
Flonex
Allegra

Thank you in advance. I called my psychiatrist (not the university one) and I'm waiting for a call back. I'm not even quitting in cold turkey, I just cut the dosage in half. I'm scared and I feel like crap. What can I do? How long will this last? Is it normal?

TheVision
08-27-11, 04:20 PM
There is no doubt you are going through benzo withdrawals. Very good idea to taper your way off, quitting cold turkey would no doubt be hell in a handbasket and people have said is worse than heroin withdrawals. No doctor who cares for there patient should ever just "drop" you from something like this suddenly. As in the link provided it really stresses to take it at your own pace and what to say to your doc to be more cooperative to your needs. Tapering is not going to be comfy but it can be done(just take it slow as possible). And really its for the better, just remember what your going through now is 10x's better than if you stopped a year from now.

Check this site out: its got EVERYTHING you need to know! Basically a step by step guide to getting off(tapering schedule, symptom control, etc)

http://www.benzo.org.uk/manual/bzcha02.htm

P.S I would also try and cut down on the adderall consumption, coming off the stimulant at the end of the day is going to spike your anxiety whether you feel it or not. It will also sped up metabolism removing the blood concentration of the xanax ultimately making the tapering process much harder. good luck!

Abi
08-28-11, 04:44 PM
Textbook benzo withdrawal.

Increased heart rate by any chance? I see you left that one out.

What are your cormobid dx's? I see Lamictal on your med list so I assume you are bipolar? Any other chronic conditions?

Because if I were you, I'd go to a doc with less anti-benzo sentiments.

MY dx:

Bipolar-II & GAD. Sleep disorder likely.

My Rx:

Escitalopram 15mg, Bupropion SR 150mg x2; Fluanxol 1mg; Valproic Acid 300mg x2; Clonazepam 1mg x3.